Alert archive / Utah / Wind Advisories in 2022

Wind Advisory 42, NWS Salt Lake City, UT

November 30, 202212 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Nov 30, 2022, 3:20 AM MST for 12 counties in Utah. It took effect at Dec 1, 2022, 10:02 AM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2022, 3:20 AM MST (10:20 UTC)
In effect from
Dec 1, 2022, 10:02 AM MST
Expired
Dec 2, 2022, 10:00 AM MST
In force
24 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 164 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WWUS75 KSLC 301020
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
320 AM MST Wed Nov 30 2022

UTZ101-102-105-115-122-010000-
/O.NEW.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Salt Lake Valley-Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Salt Lake City, West Jordan, Sandy, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
320 AM MST Wed Nov 30 2022

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 1 AM MST
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Salt Lake Valley, Western Millard and Juab Counties 
  and Southwest Utah.

* WHEN...From noon Thursday to 1 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Strong crosswinds may impact travel for
  high profile vehicles, especially along I-80 and Highways 6 and
  50 across western Utah. In addition, localized blowing dust may
  result in reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
7 follow-up statements
356 
WWUS75 KSLC 302238
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
338 PM MST Wed Nov 30 2022

UTZ101-102-105-115-122-011200-
/O.CON.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Salt Lake Valley-Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Salt Lake City, West Jordan, Sandy, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
338 PM MST Wed Nov 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 1 AM MST
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected
  with locally higher gusts possible.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Salt Lake Valley, Western Millard and Juab Counties 
  and Southwest Utah.

* WHEN...From noon Thursday to 1 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west 
  oriented routes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
814 
WWUS75 KSLC 011100
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
400 AM MST Thu Dec 1 2022

UTZ128-130-020000-
/O.EXB.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/
South Central Utah-Western Canyonlands-
Including the cities of Kanab, Escalante, and Hanksville
400 AM MST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah and Western Canyonlands.

* WHEN...From 10 PM this evening to 10 AM MST Friday. Breezy winds
  are expected this afternoon as well, but the strongest winds
  will be tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ101-102-105-115-122-020000-
/O.CON.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Salt Lake Valley-Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, Tooele, 
Grantsville, Vernon, Salt Lake City, West Jordan, Sandy, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
400 AM MST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM MST
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected with locally higher gusts possible.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Salt Lake Valley, Western Millard and Juab Counties 
  and Southwest Utah.

* WHEN...From noon Thursday to 1 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
919 
WWUS75 KSLC 011702
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1002 AM MST Thu Dec 1 2022

UTZ102-115-122-020115-
/O.UPG.KSLC.WI.Y.0042.221201T1900Z-221202T0800Z/
/O.NEW.KSLC.HW.W.0018.221201T1702Z-221202T0800Z/
Tooele and Rush Valleys-Western Millard and Juab Counties-
Southwest Utah-
Including the cities of Tooele, Grantsville, Vernon, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
1002 AM MST Thu Dec 1 2022

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph
  expected. 

* WHERE...Tooele and Rush Valleys, Western Millard and Juab 
  Counties and Southwest Utah.

* WHEN...Until 1 AM MST Friday. Winds will be highest this 
  morning and late tonight ahead of the frontal passage.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes, including I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-105-020115-
/O.EXT.KSLC.WI.Y.0042.221201T1702Z-221202T0800Z/
Great Salt Lake Desert and Mountains-Salt Lake Valley-
Including the cities of Wendover, Dugway, Park Valley, 
Salt Lake City, West Jordan, and Sandy
1002 AM MST Thu Dec 1 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected with locally higher gusts possible.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Salt Lake Valley, Western Millard and Juab Counties 
  and Southwest Utah.

* WHEN...Until 1 AM MST Friday. Winds will be highest late this 
  morning and again late tonight ahead of the frontal passage.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ128-130-020115-
/O.CON.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/
South Central Utah-Western Canyonlands-
Including the cities of Kanab, Escalante, and Hanksville
1002 AM MST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM MST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah and Western Canyonlands.

* WHEN...From 10 PM this evening to 10 AM MST Friday. Breezy 
  winds are expected this afternoon as well, but the strongest 
  winds will be tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
734 
WWUS75 KSLC 020127
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
627 PM MST Thu Dec 1 2022

UTZ102-115-122-020800-
/O.CON.KSLC.HW.W.0018.000000T0000Z-221202T0800Z/
Tooele and Rush Valleys-Western Millard and Juab Counties-
Southwest Utah-
Including the cities of Tooele, Grantsville, Vernon, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
627 PM MST Thu Dec 1 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Tooele and Rush Valleys, Western Millard and Juab 
  Counties and Southwest Utah.

* WHEN...Until 1 AM MST Friday. Winds will be highest late tonight
  ahead of a cold front.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes, including I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-105-020800-
/O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T0800Z/
Great Salt Lake Desert and Mountains-Salt Lake Valley-
Including the cities of Wendover, Dugway, Park Valley, 
Salt Lake City, West Jordan, and Sandy
627 PM MST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected with locally higher gusts possible.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Salt Lake Valley, Western Millard and Juab Counties 
  and Southwest Utah.

* WHEN...Until 1 AM MST Friday. Winds will be highest late this
  evening ahead of a cold front.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ128-130-021200-
/O.CON.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/
South Central Utah-Western Canyonlands-
Including the cities of Kanab, Escalante, and Hanksville
627 PM MST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM MST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah and Western Canyonlands.

* WHEN...From 10 PM this evening to 10 AM MST Friday. 

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
438 
WWUS75 KSLC 020357
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
857 PM MST Thu Dec 1 2022

UTZ102-115-122-021200-
/O.EXT.KSLC.HW.W.0018.000000T0000Z-221202T1200Z/
Tooele and Rush Valleys-Western Millard and Juab Counties-
Southwest Utah-
Including the cities of Tooele, Grantsville, Vernon, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
857 PM MST Thu Dec 1 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Tooele and Rush Valleys, Western Millard and Juab
  Counties and Southwest Utah. While strong winds will end around
  3 AM MST across the Tooele and Rush Valleys, stronger winds are
  now expected to persist until 5 AM MST across Western Millard
  and Juab Counties.

* WHEN...Until 5 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes, including I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-105-020800-
/O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T0800Z/
Great Salt Lake Desert and Mountains-Salt Lake Valley-
Including the cities of Wendover, Dugway, Park Valley, 
Salt Lake City, West Jordan, and Sandy
857 PM MST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected with locally higher gusts possible.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Salt Lake Valley, Western Millard and Juab Counties 
  and Southwest Utah.

* WHEN...Until 1 AM MST Friday. Winds will be highest late this 
  evening ahead of a cold front.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ128-130-021200-
/O.CON.KSLC.WI.Y.0042.221202T0500Z-221202T1700Z/
South Central Utah-Western Canyonlands-
Including the cities of Kanab, Escalante, and Hanksville
857 PM MST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah and Western Canyonlands.

* WHEN...From 10 PM this evening to 10 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
866 
WWUS75 KSLC 020743
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1243 AM MST Fri Dec 2 2022

UTZ101-021000-
/O.UPG.KSLC.WI.Y.0042.000000T0000Z-221202T0800Z/
/O.EXB.KSLC.HW.W.0018.000000T0000Z-221202T1000Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
1243 AM MST Fri Dec 2 2022

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST EARLY THIS
MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 3 AM MST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes.

* ADDITIONAL DETAILS...Strongest winds are accompanying a cold
  front. Winds behind the front are not as strong, but still
  gusting 30 to 40 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ102-115-122-021200-
/O.CON.KSLC.HW.W.0018.000000T0000Z-221202T1200Z/
Tooele and Rush Valleys-Western Millard and Juab Counties-
Southwest Utah-
Including the cities of Tooele, Grantsville, Vernon, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
1243 AM MST Fri Dec 2 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Tooele and Rush Valleys, Western Millard and Juab 
  Counties and Southwest Utah. While strong winds will end 
  around 3 AM MST across the Tooele and Rush Valleys, stronger 
  winds are now expected to persist until 5 AM MST across 
  Western Millard and Juab Counties.

* WHEN...Until 5 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes, including I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ105-021000-
/O.EXT.KSLC.WI.Y.0042.000000T0000Z-221202T1000Z/
Salt Lake Valley-
Including the cities of Salt Lake City, West Jordan, and Sandy
1243 AM MST Fri Dec 2 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST EARLY THIS
MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected with locally higher gusts possible.

* WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush 
  Valleys, Salt Lake Valley, Western Millard and Juab Counties 
  and Southwest Utah.

* WHEN...Until 3 AM MST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ128-130-021700-
/O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T1700Z/
South Central Utah-Western Canyonlands-
Including the cities of Kanab, Escalante, and Hanksville
1243 AM MST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah and Western Canyonlands.

* WHEN...From 10 PM this evening to 10 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds may contribute to
  difficult driving conditions especially on east to west oriented
  routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
039 
WWUS75 KSLC 021113
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
413 AM MST Fri Dec 2 2022

UTZ102-115-122-021215-
/O.CAN.KSLC.HW.W.0018.000000T0000Z-221202T1200Z/
Tooele and Rush Valleys-Western Millard and Juab Counties-
Southwest Utah-
Including the cities of Tooele, Grantsville, Vernon, Delta, 
Little Sahara, Beaver, Cedar City, and Milford
413 AM MST Fri Dec 2 2022

...HIGH WIND WARNING IS CANCELLED...

The strongest winds have ended across the area, though continued
gusts up to 45 MPH can be expected into the early morning hours,
especially south of US-50. 

$$

UTZ128-130-021700-
/O.CON.KSLC.WI.Y.0042.000000T0000Z-221202T1700Z/
South Central Utah-Western Canyonlands-
Including the cities of Kanab, Escalante, and Hanksville
413 AM MST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah and Western Canyonlands.

* WHEN...From 10 PM this evening to 10 AM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds may contribute to 
  difficult driving conditions especially on east to west 
  oriented routes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:41 PM MST, 12 hours 39 minutes earlier.

Area forecast discussion, Nov 29, 2:41 PM MST, 12 hours 39 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
241 PM MST Tue Nov 29 2022

.SYNOPSIS...A brief lull in the stormy period will continue
through early Thursday. The next winter storm will increase winds
across western Utah Thursday, with a strong cold front crossing
the state Friday. Another winter storm is expected to impact the
region later this weekend into early next week.

&&

.SHORT TERM (Through 12Z Thursday)...A few snow showers across
the higher terrain of northern Utah is the only lingering trace of
a fairly prolific winter storm that impacted much of the state
over the last 24 hours.

Afternoon upper air and satellite analysis shows a period of weak
shortwave ridging with another upper level low near the Aleutians.
Meanwhile, a highly amplified upper level ridge remains across the
eastern Pacific. This upper level low and associated shortwave
trough will continue to shift south...approaching the Pacific
Northwest by Thursday morning.

The biggest impact in relation to sensible weather in the short
term portion of the forecast will be the very cold temperatures
expected across much of the region tonight into Wednesday
morning. While not the coldest temperatures of the winter
necessarily, anyone planning any outdoor activities tonight into
Wednesday should be prepared for temperatures more akin to late
December or January.

.LONG TERM (After 12Z Thursday)...Two more storms will impact the
area between Thursday and next Tuesday. The first will bring wind
followed by snow Thursday into Friday and the second will bring
primarily snow Saturday through Monday.

Southwest winds will pick up on Thursday ahead of a cold front
associated with a low pressure system moving off the Pacific. The
winds will be strongest in western Utah and over high terrain. The
probability of reaching Wind Advisory gusts (at least 45 mph) in
Western Utah before and with the front is 90%. The same probability
for High Wind Warning gusts (at least 58 mph) is 60%. The cold front
will pass Salt Lake City between 9 pm Thursday and 9 am Friday and
will have exited the forecast area by not later than Friday
afternoon. Behind the front winds will turn northwesterly and
subside while temperatures drop dramatically. Precipitation will
begin in the northern mountains Thursday evening and will be all
snow above 6000 feet. Favored locations such as Tony Grove and the
upper Cottonwoods have a 60% chance of receiving at least 1" of snow
water equivalent between late Thursday and late Friday. Snow will be
possible in all valley areas except in Washington County after the
cold front passes. The most likely (80% confidence)snow amount range
in Wasatch Front cities is currently 0-2". A relatively dry post-
frontal airmass and generally westerly winds indicate a low (20%)
chance of meaningful lake effect precipitation despite sufficiently
cold temperatures Friday morning.

There will be only a minimal break before the next storm moves in
late Saturday, lasting through Monday. The main question on the
large-scale in the Sat-Mon period is the movement of a cut-off low
from the Pacific into the Intermountain West and its interaction
with a trough dropping out of interior Canada. Despite substantial
uncertainties in the sensible weather during this period, two points
can be made. First, the probability of problematic winds is much
lower with this system than the previous one. Southwest Utah has the
highest potential for advisory-level gusts at only a 30% chance
Sunday. Second, the question for the northern mountain areas is not
whether it will snow Sat-Mon but whether it will snow a lot. While
only several inches is in the cards, a couple feet are too. In
either case it will cap an active week of weather after a couple
weeks in the mid-November doldrums.

The the far extended (Wed-Thu next week), ensemble cluster analysis
supports equal chances of upper-level ridging bringing dry
conditions versus active weather continuing.

&&

.AVIATION...KSLC...Light, westerly winds will continue until a shift
to light, southeasterly winds around 00-01z. Winds are expected to
increase out of the south to roughly 10-12kts around 18z. A cloud
deck near 4000-5000ft AGL will primarily remain over the Wasatch
before clearing around 00z. Brief clearing will be followed by
another cloud deck near 10000ft moving in overnight. VFR conditions
will prevail.

.REST OF UTAH AND SOUTHWEST WYOMING...Low clouds will continue to
dissipate across the area through the evening, with a mid-level
cloud deck moving in from the northwest overnight. VFR conditions
will prevail. Expect roughly diurnally-driven winds overnight, with
increased southerly flow beginning after 18z especially across
higher elevations and the west desert.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Kruse/Jeglum/Cunningham

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:33 PM MSTWinter Storm WatchSLCBeaver, Box Elder, Cache, Carbon, Davis, Duchesne and 19 more24 hr

Nearby

Wind Advisories in Utah, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.